Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 25, 2001, 12:52 AM CST for Attala County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 25, 2001, 12:52 AM CST (06:52 UTC)
- Expired
- Feb 25, 2001, 1:20 AM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Attala County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 9:30 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 250654 SVRJAN MSC007-250715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1252 AM CST SUN FEB 25 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATTALA COUNTY IN CENTRAL MISSISSIPPI * UNTIL 120 AM CST * AT 1252 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 4 MILES SOUTH OF WEST...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL ATTALA COUNTY A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. DAMAGING WINDS NEAR 60 MPH AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 62 LAT...LON 3323 8975 3310 8977 3314 8940 3330 8949
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:05 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 24, 10:05 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1005 PM CST SAT FEB 24 2001 CELL INTENSITIES SLOWLY COMING DOWN AS MAIN SUPERCELL SUPPORT PULLING NWD OUT OF THE REGION. LAPS CAPES(<1500)/HELICITIES(<200) DROPPING OFF BUT A LINE OF CONVECTION FROM NW MS INTO SW LA STARTING TO STALL OUT AND SHOULD PRODUCE SOME HEAVY RAINS OVERNIGHT. LATEST ETA/MESOETA HOLDING LINE UP MORE THAN PREVIOUS RUNS SO HAVE BOOSTED OVERNIGHT LOWS TO ACCOUNT FOR SLOWING LINE AND KEPT WIND ADVISORY UP FOR REST OF THE NIGHT. LOOK FOR LINE TO REACH ABOUT A KCBM-KMCB LINE ABOUT 15Z SUNDAY MORNING AND STALLING EVEN MORE OVER SERN MS BY SUNDAY NIGHT. A SOAKER OF A COMING WEEEK GETTING MORE AND MORE LIKELY. JAN 61/70/45/64 8-24 MEI 63/72/45/65 9224 .JAN... MS...WIND ADVISORY FOR AREA LAKES OVERNIGHT. LA...WIND ADVISORY FOR AREA LAKES OVERNIGHT. AR...WIND ADVISORY FOR AREA LAKES OVERNIGHT.
In the hours before
Local storm report, Feb 24, 9:24 PM CST, 3 hours 28 minutes before
JANWRKLSR 000
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0650 PM BELLAIRE AR .75 INCH HAIL
02/24/01 CHICOT REPORTED BY EOC
0735 PM 1 W CLEVELAND MS WIND DAMAGE
02/24/01 BOLIVAR FARM SHOPS
LEVELED....REPORTED BY EOC
0730 PM BENOIT MS WIND DAMAGE
02/24/01 BOLIVAR ROOF BLOWN OFF
CHURCH..REPORTED BY EOC
0725 PM LAMONT MS WIND DAMAGE
02/24/01 BOLIVAR TRAILER HOUSE BLOWN
OVER...REPORTED BY BOLIVAR
EOC
0740 PM PARCHMAN MS 1.75 INCH HAIL
02/24/01 SUNFLOWER REPORTED BY EOC
0845 PM GREENWOOD MS .88 INCH HAIL
02/24/01 LEFLORE REPORTED BY GREENWOOD
CIVIL DEFENSESpecial weather statement, Feb 24, 9:55 PM CST, 2 hours 57 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 955 PM CST SAT FEB 24 2001 ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER NORTH CENTRAL AND EAST CENTRAL PORTIONS OF MISSISSIPPI. THE LARGEST THREAT FOR SEVERE THUNDERSTORMS WILL GENERALLY BE EAST OF A EUPORA TO CARTHAGE LINE...AND NORTH OF A CARTHAGE TO DEKALB LINE. NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND SOUTHWEST MISSISSIPPI. THE PRIMARY SEVERE WEATHER THREAT WILL GRADUALLY TRANSITION FROM A TORNADO AND LARGE HAIL THREAT...TO A DAMAGING WIND THREAT...AS THE MAIN STORM COMPLEX SHIFTS EASTWARD ACROSS MISSISSIPPI. THE INTENSE STORM SYSTEM RESPONSIBLE FOR THE SEVERE WEATHER IS PUSHING NORTHEAST AWAY FROM THE LOWER MISSISSIPPI VALLEY REGION. EXPECT THE THREAT FOR SEVERE THUNDERSTORMS TO DIMINISH TOWARDS MORNING...AS THE STORM SYSTEM MOVES AWAY. ...FLOODING... LOCALLY HEAVY RAIN IS LIKLEY WITH ANY STORMS THAT DEVELOP OVERNIGHT. DEEP SOUTHWEST FLOW WILL ALLOW STORMS TO MOVE REPEATEDLY OVER THE SAME AREAS CAUSING PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREAS. ...NON PRECIPITATION... SOUTH WINDS OF 20 TO 30 MPH...WITH A FEW HIGHER GUSTS...WILL AFFECT SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH THIS EVENING. THE WINDS WILL BECOME SOUTHWESTERLY AND DIMINISH TOWARDS MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:32 PM CST | Tornado Warning | JAN | Bolivar, Washington | 43 min |
| Feb 24, 7:12 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| Feb 24, 7:13 PM CST | Tornado Warning | JAN | Bolivar, Sunflower | 32 min |
| Feb 24, 7:29 PM CST | Tornado Warning | JAN | Issaquena, Sharkey | 46 min |
| Feb 24, 7:41 PM CST | Tornado Warning | JAN | Humphreys, Washington | 34 min |
| Feb 24, 7:44 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 46 min |
| Feb 24, 7:56 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 34 min |
| Feb 24, 8:13 PM CST | Tornado Warning | JAN | Humphreys | 17 min |
| Feb 24, 8:25 PM CST | Tornado Warning | JAN | Rankin | 35 min |
| Feb 24, 8:30 PM CST | Tornado Warning | JAN | Leflore | 30 min |
| Feb 24, 8:39 PM CST | Tornado Warning | JAN | Carroll, Grenada | 51 min |
| Feb 24, 8:47 PM CST | Tornado Warning | JAN | Scott | 28 min |
| Feb 24, 9:17 PM CST | Tornado Warning | JAN | Leake, Scott | 28 min |
| Feb 24, 9:25 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 35 min |
| Feb 24, 9:40 PM CST | Tornado Warning | JAN | Neshoba | 35 min |
| Feb 24, 10:11 PM CST | Tornado Warning | JAN | Neshoba | 49 min |
| Feb 24, 10:18 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 27 min |
| Feb 24, 10:30 PM CST | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 45 min |
| Feb 24, 10:45 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower, Washington | 45 min |
| Feb 24, 11:06 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 39 min |
| Feb 24, 11:12 PM CST | Tornado Warning | JAN | Issaquena | 33 min |
| Feb 24, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 34 min |
| Feb 24, 11:39 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 51 min |
| Feb 25, 12:17 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 43 min |
| Feb 25, 12:17 AM CST | Severe Thunderstorm Warning | JAN | Sharkey | 43 min |
| Feb 25, 12:36 AM CST | Tornado Warning | JAN | Holmes | 24 min |
| Feb 25, 1:20 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 25 min |
| Feb 25, 3:23 AM CST | Severe Thunderstorm Warning | JAN | Jones | 37 min |
| Feb 25, 3:58 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.